Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 129, NWS San Angelo, TX

May 26, 2000Jones County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 2000, 12:47 AM CDT for Jones County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2000, 12:47 AM CDT (05:47 UTC)
Expired
May 26, 2000, 1:45 AM CDT
In force
58 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Jones County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2461 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2610 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WUUS54 KSJT 260547
SVRSJT
TXC253-260645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1247 AM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 145 AM CDT

* AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 19 MILES WEST OF STAMFORD...OR ABOUT OVER
  HAMLIN...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STAMFORD AT 105 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:05 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 25, 10:05 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 PM CDT THU MAY 25 2000

WILL BE ISSUING UPDATED ZONES TO REMOVE MENTION OF TORNADO WATCH.

.SJT...LAKE WIND CAUTION TONIGHT FOR THE BIG COUNTRY.

20
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:23 PM CDTSevere Thunderstorm WarningSJTFisher67 min
May 26, 12:17 AM CDTSevere Thunderstorm WarningSJTFisher58 min
May 26, 12:56 AM CDTSevere Thunderstorm WarningSJTHaskell64 min
May 26, 4:55 PM CDTSevere Thunderstorm WarningSJTHaskell65 min
May 26, 5:55 PM CDTTornado WarningSJTHaskell65 min
May 26, 6:58 PM CDTSevere Thunderstorm WarningSJTThrockmorton62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.